Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 18, 2011, 8:51 AM EDT for Houghton County, Keweenaw County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2011, 8:51 AM EDT (12:51 UTC)
- Expired
- Jul 18, 2011, 9:36 AM EDT
- In force
- 45 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 94 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.9 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3928 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
617
WUUS53 KMQT 181251
SVRMQT
MIC061-083-181345-
/O.NEW.KMQT.SV.W.0047.110718T1251Z-110718T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
851 AM EDT MON JUL 18 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...
SOUTH CENTRAL KEWEENAW COUNTY IN NORTHEAST MICHIGAN...
* UNTIL 945 AM EDT
* AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF MOHAWK...OR 11 MILES NORTHWEST OF CALUMET...AND
MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
EAGLE RIVER...CALUMET...LAURIUM...MOHAWK...PHOENIX...LAKE LINDEN...
GAY...ALLOUEZ...AHMEEK...COPPER CITY...GRATIOT LAKE...RICE LAKE AND
BETSY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4733 8796 4730 8801 4729 8804 4720 8817
4720 8820 4719 8823 4714 8822 4713 8824
4713 8827 4710 8829 4728 8855 4738 8843
4742 8830
TIME...MOT...LOC 1250Z 303DEG 33KT 4737 8851
WIND...HAIL 60MPH 1.00IN
$$
MRD2 follow-up statements
496
WWUS53 KMQT 181301
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
901 AM EDT MON JUL 18 2011
MIC061-083-181345-
/O.CON.KMQT.SV.W.0047.000000T0000Z-110718T1345Z/
KEWEENAW MI-HOUGHTON MI-
901 AM EDT MON JUL 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HOUGHTON AND SOUTH CENTRAL KEWEENAW COUNTIES UNTIL 945 AM EDT...
AT 859 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOHAWK...OR 6 MILES NORTHEAST OF CALUMET...MOVING SOUTHEAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
LAKE LINDEN...GAY...GRATIOT LAKE...RICE LAKE AND BETSY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4733 8796 4730 8801 4729 8804 4720 8817
4720 8820 4719 8823 4714 8822 4713 8824
4713 8827 4710 8829 4728 8855 4738 8843
4742 8830
TIME...MOT...LOC 1302Z 302DEG 34KT 4731 8835
WIND...HAIL 60MPH 1.00IN
$$
MRD543
WWUS53 KMQT 181336
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
936 AM EDT MON JUL 18 2011
MIC061-083-181346-
/O.CAN.KMQT.SV.W.0047.000000T0000Z-110718T1345Z/
KEWEENAW MI-HOUGHTON MI-
936 AM EDT MON JUL 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOUGHTON AND
SOUTH CENTRAL KEWEENAW COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4733 8796 4730 8801 4729 8804 4720 8817
4720 8820 4719 8823 4714 8822 4713 8824
4713 8827 4710 8829 4728 8855 4738 8843
4742 8830
TIME...MOT...LOC 1336Z 302DEG 34KT 4714 8795
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:15 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 18, 6:15 AM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
615 AM EDT MON JUL 18 2011
.DISCUSSION...
THE WEAK COLD FRONT LOOKS TO BE SLIDING IN ON SCHEDULE...WITH A LINE
OF SHOWERS...AND A FEW THUNDERSTORMS SITUATED OVER NORTHERN AND
CENTRAL LAKE SUPERIOR AT 10Z. GIVEN THE ALL AROUND WEAK PRESSURE
FIELD THE EXACT LOCATION OF THE FRONT IS DIFFICULT TO FIGURE. WILL
CONTINUE TO PLAY UP SCATTERED TO ISOLATED SHOWERS AND EMBEDDED
THUNDERSTORMS SINKING SOUTH OF THE ARE THIS MORNING...WITH ANOTHER
ROUND OF POP UP SHOWERS OR THUNDERSTORMS ON THE MERGING LAKE BREEZES
OF LAKE MICHIGAN AND LAKE SUPERIOR TOWARDS THE AFTERNOON HOURS
/MAINLY OVER SOUTH CENTRAL AND EASTERN UPPER MI/.
SOME...ALBEIT MINIMAL RELIEF FROM THE HUMIDITY CAN BE FIGURED AS A
RESULT OF THE PASSAGE OF THE WEAK COLD FRONT. A FEW DEW POINTS IN
THE MID TO UPPER 50S CAN CURRENTLY BE FOUND OVER SOUTHERN ONTARIO.
EVEN WITH HIGH TEMPERATURES /DEPENDING ON LINGERING CLOUD COVER AND
SHOWER ACTIVITY/ ARE FIGURED TO TOP OUT NEAR 90 DEGREES ONCE AGAIN
OVER INTERIOR WESTERN PORTIONS OF UPPER MICHIGAN THIS AFTERNOON. THE
RESULT SHOULD BE APPARENT TEMPS /HEAT INDEX VALUES/ REMAINING IN THE
MID TO UPPER 90S THIS AFTERNOON. EVEN THOUGH SLIGHTLY WARMER SFC
TEMPS ARE EXPECTED TUESDAY AS HIGH PRESSURE DOMINATES THE
AREA...LOWER DEW POINTS IN THE MID TO UPPER 60S SHOULD RESULT IN
SIMILAR HEAT INDEX READINGS AS TODAY. WENT AHEAD AND ISSUED AN SPS
TO DISCUSS THE HOT AND HUMID CONDITIONS LINGERING THROUGH THE ENTIRE
WORK WEEK.
SOUTHERLY WINDS WILL AGAIN TAKE HOLD TUESDAY NIGHT AS THE SFC HIGH
EXITS EASTWARD. FOR WEDNESDAY A WARM FRONT AHEAD OF THE NEXT LOW
OVER THE NORTHERN TO CENTRAL PLAINS WILL ASSIST IN PULLING 70S DEW
POINTS BACK OVER UPPER MICHIGAN...AS THE MID LEVEL RIDGE EDGES BACK
ACROSS THE UPPER GREAT LAKES. THIS SHOULD BE ENOUGH TO BRING HEAT
INDEX VALUES BACK INTO THE 100 TO 105 RANGE FOR BOTH WEDNESDAY AND
THURSDAY /UNLESS LATE MORNING TO MID AFTERNOON CONVECTION DEVELOPS/.
&&
.AVIATION /FOR THE 06Z TAF ISSUANCE/...
APPEARS THE CONVECTION IS JUST ABOUT OVER AS THE SHORTWAVE MOVES
THROUGH. WITH HOT AND MUGGY CONDITIONS CONTINUING...THE MAIN CONCERN
THIS PERIOD IS FOG...ESPECIALLY AT CMX...DUE TO ALREADY MOIST
AIR...LIGHT WINDS AND ADVECTION OFF THE LAKE...SO LIFR SEEMS TO BE
PRETTY CERTAIN. CHOSE TO GO MORE CONSERVATIVE ON VISIBILITY FOR SAW
AS WINDS ARE LIGHTER AND MORE VARIABLE...BUT LIFR OR EVEN VLIFR IS
STILL A POSSIBILITY AND PUT THAT IN TOWARDS SUNRISE. THEN VFR
CONDITIONS WILL RETURN BY LATE MORNING AT BOTH SITES AS SFC HEATING
MIXES THE FOG AND LOW STRATUS OUT.
&&
.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...
A HIGH PRESSURE RIDGE OVER THE UPPER GREAT LAKES WILL KEEP WINDS
BELOW 20KTS INTO WEDNESDAY. SOUTHWEST TO WEST WINDS COULD INCREASE
TO 25 KTS WED NIGHT INTO THURSDAY OVER WRN AND CENTRAL LAKE SUPERIOR
AS GRADIENT TIGHTENS BETWEEN ADVANCING TROUGH OVER ONTARIO AND THE
NRN PLAINS AND RIDGE DEPARTING TO THE EAST. ANOTHER RIDGE BUILDING
IN BEHIND THE TROUGH FOR THU NIGHT AND FRIDAY WILL BRING WINDS BACK
DOWN BLO 20 KTS. AREAS OF FOG WILL BE POSSIBLE FOR MUCH OF THE
PERIOD...AS WARM AND MOIST AIR MOVES NORTHEAST ACROSS LAKE SUPERIOR.
KEPT DENSE FOG ADVY IN EFFECT THROUGH TONIGHT OVER ALL OF THE OPEN
WATERS OF LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
DENSE FOG ADVISORY UNTIL 8 AM EDT /7 AM CDT/ TUESDAY FOR LSZ162-
243>245-263>267.
LAKE MICHIGAN...
NONE.
&&
DISCUSSION...KF
AVIATION...07
MARINE...VOSSHazardous weather outlook, Jul 18, 5:43 AM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 543 AM EDT MON JUL 18 2011 MIZ001>007-009>014-084-085-191200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 543 AM EDT MON JUL 18 2011 /443 AM CDT MON JUL 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL REMAIN...WITH HEAT INDEX VALUES RISING TO 95 TO 100 DEGREES THIS AFTERNOON...INLAND FROM THE GREAT LAKES. THUNDERSTORMS WILL REMAIN POSSIBLE TODAY. SOME THUNDERSTORMS MAY BECOME STRONG TO SEVERE...PRODUCING STRONG WINDS AND LARGE HAIL. VERY HEAVY RAINFALL WILL BE ALSO BE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MUCH OF THE WORK WEEK WILL FEATURE HOT AND VERY HUMID CONDITIONS...ESPECIALLY INLAND FROM THE GREAT LAKES. THE PROLONGED PERIOD OF HEAT AND HUMIDITY WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES DURING THE WEEK...PARTICULARLY WEDNESDAY INTO THURSDAY AS HEAT INDEX VALUES RISE TO AROUND 100 TO 105 DEGREES ONCE AGAIN. THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON...AND AGAIN FRIDAY THROUGH SATURDAY. ISOLATED SEVERE STORMS ARE POSSIBLE. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-191200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 543 AM EDT MON JUL 18 2011 /443 AM CDT MON JUL 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE THIS MORNING. SOME THUNDERSTORMS MAY PRODUCE WIND GUSTS OVER 35 KNOTS AND SMALL HAIL. EXPECT FOG...DENSE AT TIMES...OVER MUCH OF LAKE SUPERIOR... ESPECIALLY AWAY FROM THE UPPER MICHIGAN NEARSHORE WATERS. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN LAKE FORECAST FOR LAKE SUPERIOR FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON...AND AGAIN FRIDAY EVENING THROUGH SATURDAY NIGHT. FOG...DENSE AT TIMES...WILL LINGER THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-191200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 543 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL REMAIN POSSIBLE TODAY. SOME THUNDERSTORMS MAY PRODUCE WIND GUSTS OVER 35 KNOTS AND SMALL HAIL. PATCHY TO AREAS OF FOG WILL DEVELOP OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY...AND AGAIN FRIDAY THROUGH SATURDAY NIGHT. PATCHY FOG IS EXPECTED THROUGH THE WEEK. THE FOG COULD BECOME LOCALLY DENSE AT TIMES. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
In the hours before
Special weather statement, Jul 18, 5:23 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 523 AM EDT MON JUL 18 2011 MIZ001>007-009>014-084-085-182200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK...L'ANSE...GWINN...MARQUETTE...GRAND MARAIS...MUNISING... NEWBERRY...IRONWOOD...IRON RIVER...IRON MOUNTAIN...MENOMINEE... ESCANABA...GLADSTONE...MANISTIQUE...KENTON...SIDNAW...SENEY 523 AM EDT MON JUL 18 2011 /423 AM CDT MON JUL 18 2011/ ...HEAT AND HUMIDITY TO RETURN WEDNESDAY AND LINGER INTO THURSDAY... HIGH TEMPERATURES WILL REMAIN IN THE UPPER 80S TO MID 90S ACROSS INTERIOR PORTIONS OF WESTERN UPPER MICHIGAN THROUGH SATURDAY. A COLD FRONT DIPPING ACROSS THE AREA THIS MORNING WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE AREA...AS WELL AS SOME RELIEF TO ALL THE HUMIDITY. THIS WILL BE SHORT LIVED AS SOUTHERLY WINDS BRING ANOTHER ROUND OF WARM MOIST AIR BACK INTO THE REGION TUESDAY NIGHT THROUGH AT LEAST WEDNESDAY. AT THIS POINT...WEDNESDAY AND THURSDAY AFTERNOON LOOK TO BE THE MOST DANGEROUS...WITH HEAT INDEX VALUES RISING TO 100 TO 105 DEGREES AWAY FROM THE MODERATING INFLUENCE OF THE GREAT LAKES. THE HEAT AND HUMIDITY MAY ONCE AGAIN PRODUCE DANGEROUS CONDITIONS FOR THOSE WHO ARE WORKING OR PLAYING OUTDOORS. THOSE WHO DO NOT HAVE AIR CONDITIONING IN THEIR RESIDENCES MAY ALSO BE AT RISK...PARTICULARLY YOUNG CHILDREN...ELDERLY PEOPLE...OR THOSE WITH RESPIRATORY PROBLEMS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR FURTHER UPDATES ON THE POTENTIAL FOR DANGEROUS HEAT AND HUMIDITY THIS WEEK. KF
Special weather statement, Jul 18, 8:35 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 835 AM EDT MON JUL 18 2011 MIZ001-003-181345- HOUGHTON-KEWEENAW- 835 AM EDT MON JUL 18 2011 ...SIGNIFICANT WEATHER ALERT FOR HOUGHTON AND KEWEENAW COUNTIES UNTIL 945 AM EDT... AT 831 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 21 MILES NORTHWEST OF CALUMET. THIS STORM WAS MOVING SOUTHEAST AT 35 MPH. IF THIS STORM MAINTAINS IT'S INTENSITY...A SEVERE THUNDERSTORM WARNING WILL LIKELY BE NEEDED FOR THE KEWEENAW PENINSULA. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... AHMEEK... MOHAWK... RICE LAKE... GAY... BETSY... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MRD
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:20 PM EDT | Special Marine Warning | MQT | 40 min | |
| Jul 17, 9:56 PM EDT | Special Marine Warning | MQT | 94 min | |
| Jul 18, 4:22 AM EDT | Special Marine Warning | MQT | 43 min | |
| Jul 18, 7:46 AM EDT | Special Marine Warning | MQT | 59 min | |
| Jul 18, 8:11 AM EDT | Special Marine Warning | MQT | 57 min | |
| Jul 18, 8:45 AM EDT | Special Marine Warning | MQT | 83 min | |
| Jul 18, 9:14 AM EDT | Special Marine Warning | MQT | 23 min | |
| Jul 18, 9:18 AM EDT | Special Marine Warning | MQT | 35 min | |
| Jul 18, 5:34 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 56 min |
| Jul 18, 5:41 PM EDT | Special Marine Warning | MQT | 67 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.